Lisinopril Emergency Nurse, Watching Television, Rashes, Kidneys, Emergency Room
I was prescribed Lisinopril by my doctor. I am a diabetic so my doctor told me this medicine would protect my kidneys(although my kidneys are fine). I was prescribed this medication at the end of February beginning March of 2009.About two weeks into taking ... more »
I was prescribed Lisinopril by my doctor. I am a diabetic so my doctor told me this medicine would protect my kidneys(although my kidneys are fine). I was prescribed this medication at the end of February beginning March of 2009.About two weeks into taking the medication I got the first reaction I started getting these rashes that would come and go,then my lips would tingle and get numb then they would instantly swell at that point. When this first happened I thought maybe it was food I had eaten. I bought Benadryl and after a few hours it went away. (second attack) A few days later the symptoms worsened the rashes got worse and the swelling in my face got even more worse. Still thinking it was the food I ate I took more benadryl. This time the swelling lasted overnight the next morning I was fine.(third attack) About four days after that I was sitting at home talking with family and my face got very itchy around the lips my chest started to feel tight then instantly my lips got gigantic. My family members got scared and advised me to stop the benadryl and call my doctor fast. That night when I got home I called my doctor they were closed but the emergency nurse told me to come and see my doctor the next day. When I saw my doctor he immediately told me it was the Lisinopril that was causing the attacks and that I should discontinue using it and that my next attack may be fatal but I should be fine, keep taking the benadryl he told me. I got home and immediately trashed the Lisinopril. Just when I thought it was all over a week later (fourth attack) I get home after work watching television all of a sudden I get this terrible itch all over my body like bugs were on me, I hopped in the shower got done still this terrible itch all over. My lips tingled like crazy all of a sudden my body was full of bumps/hives everywhere my eyes were swollen shut, throat felt like it was closing up, couldn't hardly breathe, my lips were bigger than ever before. I was rushed to the emergency room, before I left I had taken 4 benadryl 25 mil tablets when I got to the emergency room I was seen almost immediately they pulled me in a side room gave me 2 shots of benadryl a shot of another medicine don't remember the name,a shot of pepcid,plus two pills I can't think of at the moment. I was in the ER for five hours waiting for the swelling in my body to go down,well the hives went away but my lips were swollen for at least 72 hours. I was diagnosed in the ER with Angioedema. I saw my doctor within 24 hours of my ER visit he prescribed me an epi pen he also made me get a life alert bracelet and told me to always keep benadryl with me. He told me the medicine should be out of my system it shouldn't happen again but just in case it does I should keep the epi pen handy,the bracelet,and benadryl always beside me.Well since that visit I have been taking benadryl every single day because I keep hive/rashes, now the edema is spreading it's not just the lips I get this painful swelling in different spots on my body. As I am writing this @ 2a.m I have to take off work today June 3rd 2009 because my lips are so swollen they feel like they are about to burst. I can't afford to miss all of these days of work and I definitely can't afford an emergency room visit which are $150.00 each visit so I have to wait and see my doctor @ 9:15 a.m. I refuse to go to work in this condition these breakouts are affecting my life for the worse. This is just a brief synopsis it is really much worse than this though. I am 31 years old and when I have these attacks people look @ me frightened like i'm contagious or something.I went from being only allergic to morphine which gave me hives once, and that was minor to having allergic reactions almost everyday along with a lot of other symptoms to this drug. I really hope something can be done about this. PLEASE TAKE THIS HORRIBLE DRUG OFF THE MARKET!!!!